Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 1, 2012, 5:36 PM CDT for Kanabec County, Minnesota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 1, 2012, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
County Kanabec County, MN
The radar
The Duluth radar (KDLH), 121 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:50 PM CDT | HAIL 1 | 5 N Mora, MN | QUARTER-SIZED HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
093
WWUS83 KMPX 012236
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT SUN JUL 1 2012
MNZ045-012300-
KANABEC-
536 PM CDT SUN JUL 1 2012
...THUNDERSTORMS MOVING OVER KANABEC COUNTY THROUGH 600 PM CDT...
AT 532 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF MORA...OR 6 MILES NORTHWEST OF QUAMBA.
THIS STORM WAS MOVING NORTHEAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... RURAL
KANABEC COUNTY.
LAT...LON 4609 9325 4601 9304 4597 9311 4597 9313
4595 9314 4588 9325 4594 9345
TIME...MOT...LOC 2235Z 212DEG 12KT 4596 9329
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:43 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 1, 3:43 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT SUN JUL 1 2012
.DISCUSSION...
INITIAL CONCERN IS WIDELY SCATTERED CONVECTION FIRING ALONG AND
AHEAD OF DEVELOPING WARM FRONT AND REMNANTS OF SHORT WAVE MOVING
THROUGH SOUTHWEST MINNESOTA AND WESTERN IOWA. THIS IS FORECAST TO
MOVE EAST AND WEAKEN DURING THE EVENING. SOME WEAK FORCING REMAINS
INTO THE OVERNIGHT/AFTER MIDNIGHT AND COULD KEEP SMALL CHANCE OVER
EASTERN AREAS. SOME THREAT OF LARGE HAIL AND GUSTY WINDS AS THEY
ARE DEVELOPING ALONG WESTERN EDGE OF HIGHER EFFECTIVE SHEAR.
MODELS CONTINUE TO INDICATE SOME ACTIVITY RIDING ACROSS NORTH
DAKOTA LATE TONIGHT AND MONDAY MORNING AS WELL. THIS WILL BE AHEAD
OF WARM FRONT WHICH WILL LIFT INTO CENTRAL MINNESOTA BY MIDDAY OR
SO. WILL HAVE TO MAINTAIN SOME CHANCE OF THUNDER INTO CENTRAL
MINNESOTA AS WELL. VERY WARM AND HUMID CONDITIONS IN THE VICINITY
AND SOUTH OF THE FRONT INTO MONDAY AFTERNOON/EVENING. HEAT INDEX
VALUES AROUND 100 ARE INDICATED OVER MUCH OF CENTRAL AND SOUTHERN
MINNESOTA. WILL INCLUDE A HEAT ADVISORY FOR ALL BUT FAR NORTHERN
CWA BECAUSE OF MORNING CONVECTION AND LEFTOVER CLOUDS THAT
PORTION OF THE REGION. STILL HAVE DRIER DEWPOINTS OVER WEST
CENTRAL WISCONSIN ALONG WITH SLIGHTLY COOLER AIR.
COULD SEE MORE WIDESPREAD CONVECTION DEVELOP MONDAY EVENING AHEAD
OF WARM FRONT AND WEST OF THE COOL FRONT WORKING IN FROM THE
WEST. WEAK SURFACE LOW MOVES NORTHEAST INTO NORTHWEST MINNESOTA
WITH VERY UNSTABLE AIRMASS IN PLACE. SEVERE WEATHER THREAT
INDICATED ALONG WITH ISOLATED TORNADO THREAT NEAR THE LOW AND
FRONTAL BOUNDARY.
REAL HEAT DRIVES NORTH ACROSS MOST OF THE AREA THEN WEDNESDAY INTO
FRIDAY. WILL MOST LIKELY SEE HEAT ADVISORY IF NOT EXCESSIVE HEAT
WARNING FOR A PORTION OF THE CWA DURING THIS PERIOD. COLD FRONT
DROPS SOUTH FRIDAY NIGHT INTO SATURDAY AND WILL CONTINUE TO
GENERATE THUNDER THREAT THROUGH AT LEAST SATURDAY NIGHT.
TEMPERATURES SHOULD COOL BACK CLOSE TO NORMAL READINGS BY NEXT
SUNDAY WITH DRIER AIR DROPPING SOUTH OVER THE AREA THROUGH SUNDAY.
&&
.AVIATION.../18Z TAF ISSUANCE/
MAIN CONCERN IS THE THREAT FOR THUNDERSTORMS...MAINLY LATE THIS
AFTERNOON AND EVENING IN SRN MN INTO WISC. WARM FRONT DRAPED
ACROSS NWRN IA ALONG WITH WHAT LOOKS LIKE SOME REMNANT MCV IN
NORTHEASTERN NEBRASKA. LOBE OF THIS ENERGY MAY SLIDE ACROSS SRN
MN. MODELS DO WANT TO BREAK OUT STORMS THIS AFTERNOON. CU FIELD
FROM WC INTO SWRN MN WOULD BE THE AREA FOR STORMS TO DEVELOP...
THEN SPREAD EAST AND REACH KMSP AROUND 00Z AND KEAU AFTER 02Z.
MOST AREAS WILL SEE E OR SE WINDS NORTH OF THE FRONT...BECOMING
SOUTHERLY TOMORROW MORNING IN SRN MN WITH WARM FRONTAL PASSAGE.
LATE NIGHT STORMS TONIGHT IN ND MAY CLIP KAXN AFTER 12Z MONDAY.
HOT WX WILL OF COURSE LEAD TO LONGER TAKEOFFS/LANDINGS.
KMSP...CONFIDENCE ONLY AVERAGE FOR THUNDERSTORMS LATE AFTERNOON
AND EVENING. SOME CHANCE THEY COULD START AS EARLY AS 2230Z AND AS
LATE AS 02Z. BEST TIMING LOOKS TO BE AFTER 00Z. WARM FRONT SHOULD
STAY SOUTH OF KMSP THROUGH 12Z TUESDAY...KEEPING A SE WIND OVER
THE AIRFIELD AND MAYBE EVEN EAST OVERNIGHT. APPROACH AND PASSAGE
OF WARM FRONT SHOULD OCCUR AFTER 12Z TUESDAY...RESULTING IN SOUTH
WINDS.
/OUTLOOK...
.TUESDAY...VFR. HOT/HUMID. SLIGHT CHANCE OF TSRA. VARIABLE WIND
5-10 KT BECOMING NORTHWEST.
.WEDNESDAY...VFR. HOT/HUMID. SLIGHT CHANCE OF TSRA. WINDS SE 10-15 KT.
.THURSDAY. VFR. HOT/HUMID. WINDS S 10-20 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TO 10 PM CDT MONDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANDIYOHI-LAC QUI PARLE-LE
SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-
SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...NONE.
&&
DWE/TDKHazardous weather outlook, Jul 1, 1:48 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 148 PM CDT SUN JUL 1 2012 MNZ073>075-082>085-091>093-021900- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- 148 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED OR SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT IN SOUTH CENTRAL MINNESOTA. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT...AND POSSIBLY SOME HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL BE THE MAIN STORY...WITH THE WORST CONDITIONS LIKELY BY THE MIDDLE OF THE WEEK. HIGHS IN THE 90S WITH HEAT INDICES AROUND 105 WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. THERE MIGHT EVEN BE ACTUAL HIGH TEMPERATURES REACHING TRIPLE DIGITS. RELIEF IS NOT EXPECTED UNTIL SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...AGAIN ON WEDNESDAY AND ALSO FRIDAY. A FEW SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ041>045-047>070-076>078-WIZ014>016-023>028-021900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-EAU CLAIRE- 148 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT LIKELY...THOUGH ONE OR TWO STORMS COULD PRODUCE STRONG WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL BE THE MAIN STORY...WITH THE WORST CONDITIONS LIKELY BY THE MIDDLE OF THE WEEK. HIGHS IN THE 90S WITH HEAT INDICES AROUND 105 WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...AND IN SOME AREAS ON FRIDAY. THERE MIGHT EVEN BE ACTUAL HIGH TEMPERATURES REACHING TRIPLE DIGITS. RELIEF IS NOT EXPECTED UNTIL FRIDAY IN WEST CENTRAL MINNESOTA...AND FRIDAY NIGHT OVER THE REST OF THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...AGAIN ON WEDNESDAY AND ALSO FRIDAY. A FEW SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS UNLIKELY FOR TONIGHT...BUT MAY BE NEEDED ON MONDAY OR MONDAY NIGHT.
In the hours before
Local storm report, Jul 1, 4:33 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SSE GIBBON 44.53N 94.52W
07/01/2012 M1.25 INCH SIBLEY MN TRAINED SPOTTER
HAILED FOR SEVERAL MINUTES.
&&
TDKLocal storm report, Jul 1, 4:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
449 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 W ST GEORGE 44.44N 94.64W
07/01/2012 E1.50 INCH NICOLLET MN PUBLIC
LASTED FIVE MINUTES.
&&
TDKLocal storm report, Jul 1, 4:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 WSW GIBBON 44.51N 94.59W
07/01/2012 E0.88 INCH SIBLEY MN PUBLIC
&&
TDKSpecial weather statement, Jul 1, 4:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 452 PM CDT SUN JUL 1 2012 MNZ065-067-012215- RENVILLE-SIBLEY- 452 PM CDT SUN JUL 1 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER RENVILLE AND SIBLEY COUNTIES THROUGH 515 PM CDT... AT 450 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUFFALO LAKE. THIS STORM WAS MOVING NORTH AT 20 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BUFFALO LAKE. LAKESIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4487 9478 4487 9452 4469 9454 4469 9468 TIME...MOT...LOC 2152Z 180DEG 16KT 4476 9463 CLF
Special weather statement, Jul 1, 5:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 514 PM CDT SUN JUL 1 2012 MNZ065-073-012245- REDWOOD-RENVILLE- 514 PM CDT SUN JUL 1 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER REDWOOD AND RENVILLE COUNTIES THROUGH 545 PM CDT... AT 513 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF NORTH REDWOOD. THIS STORM WAS MOVING NORTH AT 15 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MORTON. BECHYN. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4476 9509 4467 9487 4453 9499 4458 9512 TIME...MOT...LOC 2214Z 201DEG 16KT 4459 9504 CLF
Special weather statement, Jul 1, 5:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT SUN JUL 1 2012
MNZ045-012300-
KANABEC-
536 PM CDT SUN JUL 1 2012
...THUNDERSTORMS MOVING OVER KANABEC COUNTY THROUGH 600 PM CDT...
AT 532 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF MORA...OR 6 MILES NORTHWEST OF QUAMBA.
THIS STORM WAS MOVING NORTHEAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... RURAL
KANABEC COUNTY.
LAT...LON 4609 9325 4601 9304 4597 9311 4597 9313
4595 9314 4588 9325 4594 9345
TIME...MOT...LOC 2235Z 212DEG 12KT 4596 9329The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:38 PM CDT | Special Weather Statement | MPX | Martin | 52 min |
| Jul 1, 2:55 PM CDT | Special Weather Statement | MPX | Brown | 35 min |
| Jul 1, 2:59 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 31 min |
| Jul 1, 3:54 PM CDT | Special Weather Statement | MPX | Sibley | 36 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 28 min |
| Jul 1, 4:14 PM CDT | Heat Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 37 hr |
| Jul 1, 4:52 PM CDT | Special Weather Statement | MPX | Renville | 23 min |
| Jul 1, 5:14 PM CDT | Special Weather Statement | MPX | Renville | 31 min |
| Jul 1, 5:18 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 27 min |
| Jul 1, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 28 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.